posted on Sep, 20 2008 @ 03:35 AM
reply to post by templar knight
note for U.S. readers: paracetamol = acetaminophen = Tylenol (and other brand names)
It's important to note that they're still recommending it for use in case of high fevers, just not for every sniffle or slight warmth.
I agree it's scary that this connection is only emerging now; my guess would be that it's twofold:
1) drugs are not tested on the assumption that they will be given to children at the drop of a hat (and my experience, at least here in the U.S., is
that many people think nothing of giving their kids medicine)
2) there may be an increased use in acetaminophen use for children since they finally acknowledged that giving aspirin to children who have the flu
can cause Reyes' syndrome.
the story from the NIH. They quote a doctor who addresses
another possibility: that it may just be that babies that get sick a lot in their first year are both more likely to be given acetaminophen and more
likely to get asthma later:
Children who are taking acetaminophen may be getting sick more often and getting more respiratory viruses, and they are getting asthma for
other reasons," Chupp said. "It's not actually due to the acetaminophen, but acetaminophen happens to be in the picture, because they get sick all
[edit on 9/20/08 by americandingbat]